Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 100, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 21, 2004, 4:28 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2004, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 21, 2004, 5:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 2:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
928 WUUS54 KTSA 212128 SVRTUL ARC033-047-131-212230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 428 PM CDT WED APR 21 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS NORTHERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 530 PM CDT * AT 428 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF BARLING...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK... MULBERRY...CHARLESTON...BRANCH...BARLING...LAVACA...BLOOMER...ALMA AND DYER. HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3548 9435 3529 9435 3526 9381 3556 9378 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:15 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Apr 21, 3:15 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 315 PM CDT WED APR 21 2004 CONDITIONS COMING TOGETHER NICELY FOR SIGNIFICANT ROUND OF SEVERE WEATHER AGAIN THE REMAINDER OF THIS AFTERNOON...LIKELY CONTINUING WELL INTO THE NIGHT. SCATTERED CELLS ALREADY DEVELOPING ACROSS NW ARKANSAS WITH RAPID DESTABILIZATION UNDERWAY. EXPECT FURTHER DEVELOPMENT TO THE EAST ACROSS EASTERN OKLAHOMA OVER NEXT FEW HOURS. TORNADO WATCH IN EFFECT FOR ENTIRE CWA TIL 02Z. SYNOPTIACLLY...SFC FRONTAL BOUNDARY REMAINS DRAPED ACROSS NORTHEAST THROUGH CENTRAL OK IN GENERAL VICINITY OF I-44. SFC TEMPS HAVE WARMED INTO UPPER 70S TO THE SOUTH WITH DEW POINTS IN MID 60S...YIELDING CAPES UPWARDS OF 3000 J/KG...SO INSTABILITY NOT IN QUESTION AT ALL AND VERY LITTLE CAPPING EVIDENT. SFC LOW DEEPENING OVER SE COLORADO IN RESPONSE TO AN APPROACHING UPPER WAVE SHOULD HELP LIFT BOUNDARY TOWARD KS BORDER SO JUST ABOUT ENTIRE AREA UNDER THE GUN. 18Z RAOB OUT OF OUN SHOWING INCREASE IN LOW-MID LEVEL WINDS AND DEEPENING SFC LOW WILL ALLOW SFC WINDS TO STAY BACKED. THIS WILL RING INCREASE IN TORNADIC SUPERCELL POTENTIAL...ESPECIALLY IN AREA NEAR I-40 CORRIDOR WHERE REMNANTS OF OUTFLOW BOUNDARY PRESENT. STRENGTHENING LOW LEVEL JET SHOULD RESULT IN INCREASE IN COVERAGE TONIGHT NORTH OF MAIN FRONTAL BOUNDARY AND HAVE CARRIED HIGHEST POPS ACROSS FAR NE OK AND NW ARK...THOUGH BEST SEVERE POTENTIAL FARTHER SOUTH. ELEVATED INSTABILITY ENOUGH TO SUPPORT SOME POTENTIAL WELL INTO THE NIGHT. REPEAT PERFORMANCE THURSDAY? NOT MUCH CHANGE IN THE PATTERN AS SYNOPTIC FRONT REMAINS IN SAME GENERAL AREA AND SOME TYPE OF BOUNDARY FROM TONIGHTS STORMS WILL BE PRESENT. 12Z ETA SUGGESTS BEST SEVERE POTENTIAL SLIGHTLY FARTHER NORTH. SHEAR PROFILES AGAIN SUPPORT SUPERCELLS...AGAIN BEST POTENTIAL WILL BE NEAR ANY BOUNDARIES PRESENT. EXPECT COVERAGE INCREASE AGAIN THU NIGHT WITH LLJ. MAY BE ANOTHER LONG NIGHT. STRONG UPPER LOW WILL BE APPROACHING ON FRIDAY AND WHILE UPPER DYNAMICS ARE MORE IMPRESSIVE...AXIS OF INSTABILITY PROGGED TO SHIFT FARTHER TO THE SOUTH AND WEST. COVERAGE OF STORMS SHOULD BE GREATER BUT SEVERE POTENTIAL LESS FOR NOW. WILL CONTINUE WITH LIKELY POPS FRI AND FRI NIGHT. SFC FRONT SHOULD FINALLY CLEAR THE AREA SOMETIME SATURDAY...ALTHOUGH ETA IS SLOWER AND KEEPS SOME PRECIP AROUND MOST OF THE DAY. BEYOND THAT A NICE STRETCH OF WEATHER APPEARS TO BE SHAPING UP (AND MAYBE A VERY WELCOME BREAK) THROUGH MIDDLE OF NEXT WEEK. KEPT EXTENDED DRY WITH NEAR SEASONABLE TEMPS. PRELIM NUMBERS: TUL 58 76 58 69 / 70 30 70 70 FSM 61 78 62 73 / 70 30 70 70 MLC 63 78 63 73 / 50 30 50 70 BVO 57 74 56 67 / 70 30 70 70 FYV 58 72 59 68 / 80 30 70 70 BYV 58 74 60 69 / 80 30 70 70 MKO 60 77 61 70 / 70 30 70 70 MIO 57 75 58 67 / 80 30 70 70 F10 62 76 61 70 / 60 30 60 70 HHW 64 80 65 76 / 50 30 50 70 FORECAST ID= 14 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. SULLIVAN
Hazardous weather outlook, Apr 21, 1:00 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED APR 21 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED APR 21 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY. INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE. WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP. A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING INTO THE TEXAS PANHANDLE. FURTHER SOUTH...A WEAKER YET PRONOUNCED OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS. THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS CENTRAL OKLAHOMA. THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR. ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE EVENING. ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE TO A FLASH FLOOD POTENTIAL. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER. ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE CONSIDERED. PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER CONDITIONS AND STATEMENTS IS RECOMMENDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH THURSDAY AND FRIDAY. LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME. A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Apr 21, 3:06 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 10 WNW RAIFORD 35.32N 95.95W
04/20/2004 0.88 INCH MCINTOSH OK PUBLIC
1024 PM HAIL 7 NW RAIFORD 35.34N 95.87W
04/20/2004 0.88 INCH MCINTOSH OK PUBLIC
&&Local storm report, Apr 21, 3:20 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 S OZARK 35.46N 93.83W
04/21/2004 0.88 INCH FRANKLIN AR BROADCAST MEDIA
&&
GWLocal storm report, Apr 21, 3:41 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
341 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL MULDROW 35.41N 94.60W
04/21/2004 0.75 INCH SEQUOYAH OK AMATEUR RADIO
DIMW SIZE HAIL COVERING THE GROUND.
&&
GWLocal storm report, Apr 21, 3:55 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL FORT SMITH 35.39N 94.40W
04/21/2004 1.00 INCH SEBASTIAN AR AMATEUR RADIO
&&
GWLocal storm report, Apr 21, 4:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL FORT SMITH 35.39N 94.40W
04/21/2004 1.75 INCH SEBASTIAN AR LAW ENFORCEMENT
&&
GWLocal storm report, Apr 21, 4:17 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT WED APR 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL WARNER 35.49N 95.31W
04/21/2004 1.00 INCH MUSKOGEE OK BROADCAST MEDIA
&&
GWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 52 min |
| Apr 21, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 76 min |
| Apr 21, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 59 min |
| Apr 21, 5:04 PM CDT | Tornado Warning | TSA | Franklin, Sebastian | 56 min |
| Apr 21, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.